Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 9, 2021Clay County, Early County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jul 9, 2021, 6:09 PM EDT for Clay County, Early County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 6:09 PM EDT (22:09 UTC)
Expired
Jul 9, 2021, 7:00 PM EDT
In force
51 min
Issued by
NWS Tallahassee, FL

Counties Clay County, GA, Early County, GA

The radar

The Ft Rucker radar (KEOX), 49 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1439 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1439 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

763 
WWUS82 KTAE 092209
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
609 PM EDT Fri Jul 9 2021
 
ALZ067-GAZ121>123-142-092300-
Henry AL-Randolph GA-Calhoun GA-Clay GA-Early GA-
609 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY COUNTY IN
SOUTHEASTERN ALABAMA...CLAY...SOUTHERN RANDOLPH...WESTERN CALHOUN AND
NORTHWESTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 700 PM
EDT/600 PM CDT/...

At 608 PM EDT/508 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Fort Gaines to Kinsey.
Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Fort Gaines, Headland, Blakely, Edison, Bellville, Haleburg,
Bluffton, Shorterville, Walter F. George Lock And Dam, Tumbleton,
Parksville, Grandberry Crossroads, Carnegie, Hayes, Pecan, Rock Hill,
Headland Municipal A/P, Aycock Mill, Early Co A/p and Jones Crossing.

LAT...LON 3167 8456 3128 8493 3129 8503 3131 8509
      3132 8537 3170 8506
TIME...MOT...LOC 2208Z 270DEG 35KT 3165 8504 3132 8534 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:23 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 9, 2:23 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
223 PM EDT Fri Jul 9 2021

.NEAR TERM [Through Saturday]...

An upper level trough to our northeast and an upper level ridge over
the Gulf of Mexico is holding us in a moist environment with a PW of
1.95 inches from this morning's upper air sounding. Widespread
showers and thunderstorms are expected for this afternoon. Yet, weak
southwesterly flow at the surface should keep most of the precip in
our Florida counties as the sea breeze is not expected to move far
inland today. Overall PoPs for today range from 50-70 percent for
this afternoon. Showers and thunderstorms should cease after sunset
this evening. High temperatures today will be in the upper 80s with
the lows tonight in the low to mid 70s.

Mainly dry conditions expected for Saturday morning with an
increasing chance for showers and thunderstorms in the afternoon
with PoPs ranging from 35-50 percent.

.SHORT TERM [Saturday Night Through Sunday Night]...

The long wave pattern will amplify during this period with a trough
digging into the Great Plains and Mississippi Valley and strong
ridges east and west of that over the southwestern U.S. and off the
Eastern Seaboard. Meanwhile a tropical upper tropospheric trough
(TUTT) will approach the Florida Peninsula from the east. The deep
layer ridging to our east will result in southwesterly low-mid level
flow, which is favorable for the development of numerous sea-breeze
induced thunderstorms each afternoon. These storms will then develop
inland with the sea breeze and outflow boundaries from earlier
convection. Since the sea breeze will move inland early, PoPs on
Sunday are actually lowest near the coast and increase as you move
inland to the northeast (likely PoPs across the eastern counties). A
few storms could produce wet microbursts as some ARW members of the
SREF had WMSI values over 100.

.LONG TERM [Monday Through Friday]...

As the TUTT passes west of Florida it will help to transport
additional tropical moisture into the region. The surface ridge axis
will lift northward  to along or just north of the northern Gulf
Coast. That will back low to mid level flow to the southeast, also a
favorable regime for scattered to numerous showers and thunderstorms
each day. PoPs are in the likely category for most days next week,
which will keep afternoon temperatures a couple of degrees below
average as we approach the climatologically hottest time of the year.

&&

.AVIATION...
[Through 18Z Saturday]

MVFR cigs for most of the afternoon except where storms are present,
ceilings will likely drop to IFR. Scattered to widespread showers
and thunderstorms are forecast through this afternoon and evening.
VFR cigs expected after sunset and for the overnight hours. Light
showers possible again for Saturday morning.

&&

.MARINE...

Typical summertime conditions are in the forecast with onshore flow
through the period and lows seas. Winds will be southwesterly
through the weekend and then back to the southeast and increase
slightly for much of next week. Scattered showers and thunderstorms
will occur each day with greatest coverage in the morning.

&&

.FIRE WEATHER...

Moist conditions and scattered showers and storms will preclude
red flag concerns. There will be low dispersion indices across our
Florida counties on Saturday, in some cases peaking below 20. Fog
is possible once again on Saturday and Sunday mornings.

&&

.HYDROLOGY...

Elsa's rainfall pushed stretches of the Fenholloway River above
flood stage. The river appears to have crested at Foley and will
commence a slow recession. The Steinhatchee River is still rising
slowly, but should crest just shy of moderate flood stage. Flooding
is forecast on the lower Suwannee River with contributions from the
already flooded Santa Fe and Elsa's rainfall. Rock Bluff is forecast
to reach flood stage on Tuesday night. Downstream Manatee Springs
may reach flood stage later next week.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  90  73  90  72 /  10  40  10  50  30
Panama City   76  88  75  87  75 /  10  40   0  40  30
Dothan        72  90  72  89  71 /  20  50  10  50  20
Albany        74  93  74  91  72 /  20  40  10  60  20
Valdosta      72  90  72  88  71 /  20  50  10  60  20
Cross City    74  90  73  88  72 /  20  40  20  60  40
Apalachicola  76  87  75  86  75 /  10  30   0  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM CDT this evening for South
     Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Montgomery
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Montgomery
MARINE...Wool
FIRE WEATHER...Montgomery
HYDROLOGY...Wool

In the hours before

Special weather statement, Jul 9, 3:17 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
217 PM CDT Fri Jul 9 2021

FLZ007>011-108-092000-
Central Walton FL-Holmes FL-South Walton FL-Jackson FL-
North Walton FL-Washington FL-
217 PM CDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...CENTRAL
WALTON...HOLMES AND WASHINGTON COUNTIES UNTIL 300 PM CDT...

At 217 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Graceville to near Eglin Air Force Base.
Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Vernon, Chipley, Graceville, De Funiak Springs, Bonifay, Marianna,
Eglin Air Force Base, Bradford, Union, Live Oak, Freeport,
Cottondale, Ponce De Leon, Alford, Caryville, Wausau, Westville,
Oakwood Hills, Whitehead Crossroads and Cerrogordo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3098 8554 3075 8497 3044 8602 3067 8639
      3074 8639
TIME...MOT...LOC 1917Z 268DEG 22KT 3095 8548 3066 8635

42-DVD
Local storm report, Jul 9, 3:27 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT FRI JUL 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND GST     NAPIER FIELD            31.32N 85.45W
07/09/2021  M51 MPH          DALE               AL   ASOS

            ASOS STATION KDHN DOTHAN.

&&
Special weather statement, Jul 9, 3:57 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
357 PM EDT Fri Jul 9 2021

ALZ069-FLZ010-011-GAZ142-143-155-092045-
Houston AL-Jackson FL-Washington FL-Miller GA-Seminole GA-Early GA-
357 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...JACKSON...
EAST CENTRAL WASHINGTON...MILLER...NORTHERN SEMINOLE AND SOUTHERN
EARLY COUNTIES UNTIL 445 PM EDT/345 PM CDT/...

At 356 PM EDT/256 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Columbia to 7 miles
south of Chipley. Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Colquitt, Donalsonville, Marianna, Bradford, Centerville, Malone,
Cottondale, Greenwood, Alford, Wausau, Gordon, Iron City, Jakin,
Bascom, Crosby, Grangeburg, Lovedale, Dellwood, Donaldsonville A/P
and Buena Vista.

LAT...LON 3129 8507 3128 8464 3126 8464 3125 8457
      3061 8513 3061 8517 3057 8518 3060 8561
TIME...MOT...LOC 1956Z 267DEG 18KT 3124 8505 3067 8550

42-DVD
Special weather statement, Jul 9, 5:11 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
411 PM CDT Fri Jul 9 2021

ALZ065>067-092145-
Dale AL-Henry AL-Coffee AL-
411 PM CDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE...NORTHERN HENRY
AND NORTHEASTERN COFFEE COUNTIES UNTIL 445 PM CDT...

At 410 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Texasville to 6 miles southwest of Ariton.
Movement was southeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Abbeville, Ozark, Fort Rucker, Ariton, Dill, Edwin, Scottsboro
Crossroads, Double Bridges, Arguta, Roeton, Graball, Dale County
Lake, Marley Hill, Thomas Mill Creek, Phillips Crossroads, Hwy 231
Pea River Bridge, Greater Salem Church, Skipperville, Otho and
Frisco.

LAT...LON 3176 8513 3173 8512 3170 8513 3166 8508
      3164 8509 3163 8507 3144 8574 3162 8589
      3162 8542 3171 8542 3170 8522 3174 8521
      3177 8516
TIME...MOT...LOC 2110Z 305DEG 23KT 3178 8541 3156 8581

42-DVD
Special weather statement, Jul 9, 5:34 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
534 PM EDT Fri Jul 9 2021

ALZ066-067-GAZ121-092200-
Dale AL-Henry AL-Clay GA-
534 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE...HENRY AND
WESTERN CLAY COUNTIES UNTIL 600 PM EDT/500 PM CDT/...

At 534 PM EDT/434 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Richards Crossroads to
near Ozark. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Abbeville, Fort Gaines, Headland, Ozark, Kinsey, Newville, Napier
Field, Shorterville, Hayes, Scottsboro Crossroads, Pecan, Ewell,
Thomas Mill Creek, Fort Gaines-Clay Airport, Balkum, Hardwickburg,
Murphy Station, Screamer, Coates and Browns Crossroads.

LAT...LON 3166 8494 3162 8494 3162 8491 3131 8529
      3131 8542 3130 8542 3143 8566 3171 8530
      3170 8522 3177 8516 3178 8513
TIME...MOT...LOC 2134Z 284DEG 28KT 3168 8525 3144 8562

42-DVD
Special weather statement, Jul 9, 6:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
609 PM EDT Fri Jul 9 2021

ALZ067-GAZ121>123-142-092300-
Henry AL-Randolph GA-Calhoun GA-Clay GA-Early GA-
609 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY COUNTY IN
SOUTHEASTERN ALABAMA...CLAY...SOUTHERN RANDOLPH...WESTERN CALHOUN AND
NORTHWESTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 700 PM
EDT/600 PM CDT/...

At 608 PM EDT/508 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Fort Gaines to Kinsey.
Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Fort Gaines, Headland, Blakely, Edison, Bellville, Haleburg,
Bluffton, Shorterville, Walter F. George Lock And Dam, Tumbleton,
Parksville, Grandberry Crossroads, Carnegie, Hayes, Pecan, Rock Hill,
Headland Municipal A/P, Aycock Mill, Early Co A/p and Jones Crossing.

LAT...LON 3167 8456 3128 8493 3129 8503 3131 8509
      3132 8537 3170 8506
TIME...MOT...LOC 2208Z 270DEG 35KT 3165 8504 3132 8534

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 11:14 AM EDTRip Current StatementTAEWalton12 hr
Jul 9, 12:57 PM EDTAreal Flood AdvisoryTAEFranklin3 hr
Jul 9, 1:16 PM EDTAreal Flood WarningTAEDixie, Taylor7 hr
Jul 9, 1:49 PM EDTAreal Flood AdvisoryTAEWakulla3 hr
Jul 9, 3:17 PM EDTSpecial Weather StatementTAEHolmes, Jackson, Walton, Washington43 min
Jul 9, 3:25 PM EDTSevere Thunderstorm WarningTAEJackson50 min
Jul 9, 3:57 PM EDTSpecial Weather StatementTAEJackson48 min
Jul 8, 8:29 PM EDTSpecial Weather StatementTAEColquitt, Mitchell61 min
Jul 8, 8:55 PM EDTSpecial Weather StatementTAEBerrien20 min
Jul 8, 9:00 PM EDTSpecial Weather StatementTAECook60 min
Jul 8, 9:51 PM EDTSpecial Weather StatementTAEBerrien, Cook54 min
Jul 9, 5:34 PM EDTSpecial Weather StatementTAEClay26 min
Jul 9, 3:14 PM EDTSpecial Weather StatementTAEHouston46 min
Jul 9, 5:11 PM EDTSpecial Weather StatementTAEDale34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.